Mathematical Methods of Operations Research

, Volume 74, Issue 3, pp 311–325 | Cite as

New characterizations of the constrained equal awards rule in multi-issue allocation situations

  • Gustavo Bergantiños
  • Leticia Lorenzo
  • Silvia Lorenzo-Freire
Original Article


Multi-issue allocation situations are used to study the problem of having to divide an estate among a group of agents. The claim of each agent is a vector specifying the amount claimed by each agent on each issue. We present several axiomatic characterizations of the constrained equal awards rule generalizing some characterizations of these rules in bankruptcy situations.


Multi-issue allocation situations Constrained equal awards 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Bergantiños G, Lorenzo L, Lorenzo-Freire S (2010) A characterization of the proportional rule in multi-issue allocation situations. Oper Res Lett 38: 17–19MathSciNetzbMATHCrossRefGoogle Scholar
  2. Calleja P, Borm P, Hendrickx R (2005) Multi-issue allocation situations. Eur J Oper Res 164: 730–747MathSciNetzbMATHCrossRefGoogle Scholar
  3. Dagan N (1996) New characterizations of old bankruptcy rules. Soc Choice Welf 13: 51–59zbMATHCrossRefGoogle Scholar
  4. González-Alcón C, Borm P, Hendrickx R (2007) A composite run to the bank rule for multi-issue allocation situations. Math Methods Oper Res 65: 339–352MathSciNetzbMATHCrossRefGoogle Scholar
  5. Herrero C, Villar A (2001) The three musketeers: four classical rules to bankruptcy problems. Math Soc Sci 42: 307–328MathSciNetzbMATHCrossRefGoogle Scholar
  6. Herrero C, Villar A (2002) Sustainability in bankruptcy problems. Top 10: 261–273MathSciNetzbMATHCrossRefGoogle Scholar
  7. Ju BG, Miyagawa E, Sakai T (2007) Non-manipulable division rules in claim problems and generalizations. J Econ Theor 132: 1–26MathSciNetzbMATHCrossRefGoogle Scholar
  8. Lorenzo-Freire S, Casas-Méndez B, Hendrickx R (2010) The two-stage constrained equal awards and losses rules for multi-issue allocation situations. Top 18(2): 465–480MathSciNetzbMATHCrossRefGoogle Scholar
  9. Marmol A, Ponsati C (2008) Bargaining over multiple issues with maximin and leximin preferences. Soc Choice Welf 30: 211–223MathSciNetzbMATHCrossRefGoogle Scholar
  10. Moreno-Ternero J (2009) The proportional rule for multi-issue bankruptcy problems. Econ Bull 29(1): 483–490Google Scholar
  11. O’Neill B (1982) A problem of rights arbitration from the Talmud. Math Soc Sci 2: 345–371MathSciNetzbMATHCrossRefGoogle Scholar
  12. Svensson L, Torstensson P (2008) Strategy-proof allocation of multiple public goods. Soc Choice Welf 30: 181–196MathSciNetzbMATHCrossRefGoogle Scholar
  13. Thomson W (2003) Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey. Math Soc Sci 45: 249–297MathSciNetzbMATHCrossRefGoogle Scholar
  14. Yeh CH (2004) Sustainability, exemption, and the constrained equal awards rule: a note. Math Soc Sci 47: 103–110zbMATHCrossRefGoogle Scholar
  15. Yeh CH (2006) Protective properties and the constrained equal awards for claims problems: a note. Soc Choice Welf 27: 221–230MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  • Gustavo Bergantiños
    • 1
  • Leticia Lorenzo
    • 1
  • Silvia Lorenzo-Freire
    • 2
  1. 1.Research Group in Economic Analysis, Facultade de CCEE e EmpresariaisUniversidade de VigoVigoSpain
  2. 2.Departamento de Matemáticas, Facultad de InformáticaUniversidade da CoruñaA CoruñaSpain

Personalised recommendations